Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 68, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 17, 2009, 7:17 PM MDT for Boulder County, Larimer County, Weld County, Colorado. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 7:17 PM MDT (01:17 UTC)
- Expired
- Jun 17, 2009, 8:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Boulder County, CO, Larimer County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 71 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:24 PM MDT | HAIL 1 | Longmont, CO | HAIL LASTED FOR 10 MINUTES |
| Jun 17, 7:27 PM MDT | HAIL 1 | S Longmont, CO | |
| Jun 17, 7:30 PM MDT | HAIL 1 | Longmont, CO | QUARTER SIZE HAIL ACCOMPANIED WITH NICKEL TO PENNY SIZE HAIL. |
| Jun 17, 7:33 PM MDT | HAIL 1 | Ne Longmont, CO | |
| Jun 17, 8:10 PM MDT | HAIL 1 | Greeley, CO | HAIL WAS RELATIVELY SOFT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 2:30 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 180117
SVRBOU
COC013-069-123-180215-
/O.NEW.KBOU.SV.W.0068.090618T0117Z-090618T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
717 PM MDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO
NORTHEASTERN BOULDER COUNTY IN NORTHEAST COLORADO
WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 815 PM MDT
* AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES WEST OF LONGMONT...OR 26 MILES SOUTH OF
FORT COLLINS...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR...
TIMNATH...SEVERANCE...PLATTEVILLE...NIWOT...MILLIKEN...MEAD...
LYONS...LUCERNE...LOVELAND...LA SALLE...JOHNSTOWN...GILCREST...
FIRESTONE...EVANS...EATON...BERTHOUD...LONGMONT...GREELEY...
SOUTHEASTERN FORT COLLINS AND NORTHEASTERN BOULDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO.
&&
LAT...LON 4043 10519 4066 10488 4045 10454 4022 10477
4008 10500 4005 10522 4024 10528
TIME...MOT...LOC 0117Z 235DEG 23KT 4020 10517
$$3 follow-up statements
000
WWUS55 KBOU 180133
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
733 PM MDT WED JUN 17 2009
COC013-069-123-180215-
/O.CON.KBOU.SV.W.0068.000000T0000Z-090618T0215Z/
LARIMER CO-BOULDER CO-WELD CO-
733 PM MDT WED JUN 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WEST CENTRAL WELD...NORTHEASTERN BOULDER AND SOUTHEASTERN LARIMER
COUNTIES...
AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 4 MILES SOUTH OF
BERTHOUD...OR 21 MILES SOUTHWEST OF GREELEY...MOVING NORTHEAST AT 25
MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDSOR...TIMNATH...SEVERANCE...PLATTEVILLE...NIWOT...MILLIKEN...
MEAD...LYONS...LUCERNE...LOVELAND...LA SALLE...JOHNSTOWN...
GILCREST...FIRESTONE...EVANS...EATON...BERTHOUD...LONGMONT...
GREELEY...SOUTHEASTERN FORT COLLINS AND NORTHEASTERN BOULDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ONE INCH HAIL WAS REPORTED IN LONGMONT AT 730 PM MDT WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO.
&&
LAT...LON 4043 10519 4066 10488 4045 10454 4022 10477
4008 10500 4005 10522 4024 10528
TIME...MOT...LOC 0131Z 235DEG 23KT 4025 10508
$$
RJK000
WWUS55 KBOU 180148
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
748 PM MDT WED JUN 17 2009
COC013-180157-
/O.CAN.KBOU.SV.W.0068.000000T0000Z-090618T0215Z/
BOULDER CO-
748 PM MDT WED JUN 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOULDER COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO.
LAT...LON 4040 10499 4047 10492 4055 10477 4038 10463
4027 10478 4021 10500 4030 10503
TIME...MOT...LOC 0147Z 233DEG 29KT 4033 10493
$$
COC069-123-180215-
/O.CON.KBOU.SV.W.0068.000000T0000Z-090618T0215Z/
LARIMER CO-WELD CO-
748 PM MDT WED JUN 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WEST CENTRAL WELD AND EXTREME SOUTHEASTERN LARIMER COUNTIES...
AT 747 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES SOUTHWEST OF JOHNSTOWN...OR 13 MILES
SOUTHWEST OF GREELEY...MOVING NORTHEAST AT 35 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILLIKEN...MEAD...LA SALLE...JOHNSTOWN...GILCREST...EVANS AND
GREELEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERAL REPORTS OF ONE INCH DIAMETER HAIL HAVE BEEN REPORTED IN THE
LONGMONT AREA OVER THE PAST 20 MINUTES WITH THIS STORM. IF YOU ARE
IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO.
&&
LAT...LON 4040 10499 4047 10492 4055 10477 4038 10463
4027 10478 4021 10500 4030 10503
TIME...MOT...LOC 0147Z 233DEG 29KT 4033 10493
$$
RJK000
WWUS55 KBOU 180217
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
817 PM MDT WED JUN 17 2009
COC069-123-180226-
/O.EXP.KBOU.SV.W.0068.000000T0000Z-090618T0215Z/
LARIMER CO-WELD CO-
817 PM MDT WED JUN 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WELD AND EXTREME
SOUTHEASTERN LARIMER COUNTIES HAS EXPIRED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. A
NEW WARNING IS IN EFFECT FOR CENTRAL WELD COUNTY UNTIL 845 PM AS 1
INCH HAIL CONTINUES TO BE REPORTED AS THE STORM CONTINUES EASTWARD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO.
LAT...LON 4040 10499 4047 10492 4055 10477 4038 10463
4027 10478 4021 10500 4030 10503
TIME...MOT...LOC 0148Z 233DEG 29KT 4033 10492
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:15 PM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 17, 3:15 PM MDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO DATE NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT WED JUN 17 2009 .SHORT TERM...SEVERE WEATHER POTENTIAL INCREASING AT THIS HOUR ACROSS THE NORTHEAST PLAINS OF COLORADO. SPC HAS ISSUED A TORNADO WATCH FOR NORTHEAST AND EAST CENTRAL COLORADO NOW UNTIL 04Z/ TONIGHT. SEVERAL FACTORS COMING TOGETHER DURING THE NEXT FEW HOURS...NAMELY INCREASING BNDRY LAYER MOISTURE...STEEP SFC-600 MB LAPSE RATES...IMPROVING 0-6KM SHEAR PROFILE WITH INCREASING SELY LOW-LEVEL FLOW AND A +90KT SWLY JET SEGMENT PASSING OVERHEAD. FOCUS FOR STORM DEVELOPMENT NEXT COUPLE OF HOURS WILL BE ALONG A PSEUDO-DRY LINE CREEPING NWRD OFF THE PALMER DIVIDE. SOUTH OF THIS BNDRY SFC DEWPTS IN THE LOWER/MID 40S...NORTH OF IT MID/UPPER 50S. NEW STORM CELLS FIRING JUST SOUTH OF DENVER ALONG THE WESTERN END OF THIS BNDRY IN AN AREA OF DECENT LOW-LEVEL SHEAR. STILL SOME QUESTION AS TO WHEN DEEP CONVECTION WILL REALLY GET GOING. Q-G VERTICAL VELOCITY FIELDS INDICATE WEAK DOWNWARD MOTION OVER NERN COLORADO AS OF 21Z WITH HINTS OF A CAP AROUND 600MBS ON FCST SOUNDINGS. WOULD EXPLAIN THE LACK OF CLOUDS AND CONVECTIVE DEVELOPMENT EAST OF THE I-25 CORRIDOR AT THIS HOUR. SUSPECT ONLY A MATTER OF TIME WHEN CAP WILL BREAK AND STORMS BEGIN FIRING ON THIS NWRD MOVING BNDRY. COULD SEE A FEW STORMS OVER AND NEAR THE URBAN CORRIDOR GOING SEVERE WITH LARGE HAIL AND STRONG DAMAGING WINDS MAIN THREAT. MODELS SHOW THIS BNDRY PROPAGATING SLOWLY N/NEWRD THRU THE I-25 URBAN CORRIDOR AND ACROSS SRN PORTIONS OF THE CWFA THRU 00Z. BUT IT/S PROBABLY NOT UNTIL THIS BNDRY STARTS INTERACTING WITH THE HIGHER DEWPTS AND STEEPER LAPSE RATES FARTHER OUT ON THE PLAINS. PASSING JET WILL FURTHER ENHANCE THE LIFT PRODUCED ON THIS ADVANCING SFC BNDRY. BUT IT/S ACROSS THE FAR NERN CORNER OF THE STATE WHERE SEVERE WEATHER RISK AT ITS HIGHEST. MODEL CAPES IN THE 2500 TO 3800 J/KG RANGE THIS EVENING. SHEAR ALSO MUCH BETTER OUT THERE. LARGE DAMAGING HAIL AND ISOLATED TORNADOES A GOOD BET OUT THERE. SHOULD SEE A QUICK END TO STORMS ALONG THE FRONT RANGE THIS EVENING ONCE THE DRY-LINE BNDRY MOVES EAST. HOWEVER...STORMS...SOME SEVERE... COULD LINGER FOR MOST OF THE NIGHT ACROSS THE FAR NERN CORNER OF THE STATE. ON THURSDAY...MODELS CONTINUE TO SHOW AN UPPER LEVEL TROUGH AND AN ACCOMPANYING COLD FRONT MOVING ACROSS THE FCST AREA LATE IN THE DAY. AHEAD OF THIS SYSTEM...ATMOSPHERE STILL LOOKS MOIST AND UNSTABLE WITH A STRONG SW-NE JET OVERHEAD. DAY EXPECTED TO START OUT UNDER SCATTERED CLOUDINESS WITH PATCHY FOG ACROSS THE NERN CORNER. THEN COLD FRONT MOVES DOWN OFF THE CHEYENNE RIDGE AROUND THE NOON HOUR...AND ACROSS THE NERN PLAINS DURING THE AFTERNOON PRODUCING THUNDERSTORMS ALONG THE WAY. HAIL PROBABLY THE BIGGEST THREAT WITH THESE STORMS. MAY SEE A FEW STORMS GO SEVERE OUT ACROSS THE NERN CORNER LATE IN THE DAY WHERE ATMOSPHERE WILL BE A BIT MORE UNSTABLE. SINCE FRONTAL PASSAGE NOT ANTICIPATED UNTIL SOMETIME DURING THE AFTERNOON...SUSPECT HIGH TEMPS WILL ONLY BE A FEW DEGS LOWER THAN THOSE OBSERVED TODAY. .LONG TERM...SHORTWAVE AND ANY ASSOCIATED THUNDERSTORMS WILL TAPER OFF THURSDAY EVENING...POSSIBLY LINGERING ON THE EASTERN BORDER LATE. PRETTY DECENT SUBSIDENCE ON FRIDAY WITH AN INVERSION AROUND 500 MB...THEN MOISTURE WILL COME UP FROM THE NORTH BUT IN A FAIRLY STABLE ENVIRONMENT. MODELS ARE SHOWING MORE MOISTURE AND WEAK LIFT ON SATURDAY...THOUGH THE ECMWF REMAINS FURTHER WEST WITH THE WAVE LIFTING NORTHWARD AND IS LESS MOIST. NAM/GFS SOLUTIONS WIND UP WITH A FAIRLY MOIST BUT ONLY SLIGHTLY UNSTABLE ENVIRONMENT...AND PRETTY DECENT WIND SHEAR. INSTEAD OF LOOKING WARM AND FAIRLY DRY...THIS DAY IS LOOKING MORE LIKE A LATE DAY CONVECTIVE EVENT. CLOUD COVER MAY HOLD TEMPERATURES DOWN ENOUGH TO ROB THIS DAY OF ITS POTENTIAL HOWEVER. ONLY SLIGHTLY BUMPED UP POPS BUT LOWERED HIGHS FOR SATURDAY. ON SUNDAY MODELS ARE SHOWING THE RIDGING/WARMING/DRYING BEHIND THE WAVE...SO NOW WE WILL SHOW THIS AS THE WARMEST DAY. MINOR VARIATIONS AFTER THAT BUT GENERALLY SEASONAL TEMPERATURES AND POPS...STILL HEADED FOR MORE SUMMERLIKE WEATHER. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS IN THE DENVER AREA THROUGH 02Z. A FEW STORMS MAY PRODUCE LARGE HAIL...WIND GUSTS TO 40KT AND HEAVY RAINFALL. MAY EVEN SEE A STORM OR TWO PRODUCE A FUNNEL CLOUD OR BRIEF TORNADO. TORNADO WATCH IN EFFECT UNTIL 10 PM MDT THIS EVENING. VISIBILITIES AS LOW AS 3 MILES WITH LATE AFTERNOON /EARLY EVENING STORMS. IMPROVING CONDITIONS EXPECTED IN THE DENVER AREA AFTER 9 PM MDT. ALTHOUGH MAY SEE PATCHY FOG FORMING TOWARD SUNRISE WHICH COULD BRIEFLY REDUCE VISIBILITIES AT DENVER INTL AIRPORT TO LESS THAN A MILE. && .BOU WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH IN EFFECT FOR NORTHEAST AND EAST CENTRAL COLORADO UNTIL 04Z/TONIGHT. BAKER/GIMMESTAD
Hazardous weather outlook, Jun 17, 1:47 PM MDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DENVER CO 147 PM MDT WED JUN 17 2009 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 147 PM MDT WED JUN 17 2009 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY ACROSS PORTIONS OF NORTHEAST OF COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT CONDITIONS ARE EXPECTED TO COME TOGETHER TO PRODUCE SEVERE WEATHER ON THE PLAINS OF NORTHEAST PLAINS OF COLORADO LATER THIS AFTERNOON. AN INCREASINGLY MOIST AND VERY UNSTABLE ATMOSPHERE WILL COMBINE WITH STRENGTHENING SOUTHEASTERLY LOW-LEVEL WINDS TO PRODUCE ISOLATED SUPERCELL THUNDERSTORMS. STORMS DEVELOPING EAST OF A FORT MORGAN TO BURLINGTON LINE AFTER 4 PM WILL BE CAPABLE OF HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING OUTFLOW WINDS TO 60 MPH AND POSSIBLY A FEW TORNADOES. THE FIRST WAVE OF THUNDERSTORMS DEVELOPING OVER THE FRONT RANGE AND ALONG A BOUNDARY COMING OFF THE PALMER DIVIDE WILL MOVE ACROSS THE I-25 URBAN CORRIDOR BETWEEN 2 AND 4 PM. A FEW OF THESE STORMS WILL BE CAPABLE OF WIND GUSTS TO 40 MPH...BRIEF HEAVY RAINFALL AND SMALL HAIL. A STORM OR TWO MAY EVEN BECOME SEVERE NORTH OF THE DENVER METRO AREA WITH DAMAGING HAIL...STRONG WIND AND FUNNELS CLOUDS THE MAIN THREATS. AS THESE STORMS MIGRATE NORTHEAST INTO MORE MOIST AND UNSTABLE AIR...ANTICIPATE RAPID DEVELOPMENT. THUNDERSTORMS...SOME OF THEM SEVERE... ON THE FAR NORTHEAST PLAINS OF COLORADO ARE EXPECTED COULD LINGER FOR MOST OF THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL INCREASE AGAIN THURSDAY PRIOR TO A COLD FRONT MOVING THROUGH IN THE LATE AFTERNOON. WARMER AND DRIER CONDITIONS WILL THEN RETURN FOR FRIDAY. A SURGE OF MOISTURE SATURDAY AND ANOTHER WEATHER DISTURBANCE WILL INCREASE SHOWER AND THUNDERSTORM ACTIVITY AGAIN. SUNDAY THROUGH TUESDAY WILL RETURN TO WARMER AND DRIER CONDITIONS HOWEVER THE THREAT OF ISOLATED THUNDERSTORMS WILL REMAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUESTED AFTER 2 PM TODAY. TORNADO WATCH WILL BE ISSUED SHORTLY. BAKER/GIMMESTAD
In the hours before
Local storm report, Jun 17, 6:54 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
654 PM MDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 5 NE AKRON 40.21N 103.14W
06/17/2009 M1.00 INCH WASHINGTON CO TRAINED SPOTTER
MOST HAIL WAS SOFT AND SPLATTERED UPON IMPACT.
0605 PM HAIL 6 NE AKRON 40.22N 103.13W
06/17/2009 M2.75 INCH WASHINGTON CO TRAINED SPOTTER
MOST HAIL STONES WERE GOLF BALL SIZE. SPOTTERS WENT TO
THE BASEMENT.
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:16 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 29 min |
| Jun 17, 8:45 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 30 min |
| Jun 17, 9:17 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 28 min |
| Jun 17, 9:45 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.